# SDR CA121205005

- Difficulty date: December 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206L-3
- Aircraft time: 12,000 hours
- Engine: Allsn 250C30P
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Strap
- Part number: 0146075
- Condition: Failed
- Location: Elt
- Part time: 36 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON REMOVAL OF THE ELT FOR ANNUAL RECERTIFICATION, THE VELCRO STRAP THAT HOLDS THE ELT INTO ITS MOUNTING TRAY WAS FOUND TO BE UNSERVICEABLE.  THE MATERIAL HAD DEGRADED SUCH THAT PULLING ON THE VELCRO TO UNFASTEN IT CAUSED IT TO TEAR LONGITUDINALLY.  WHEN INSPECTING IT FURTHER AFTER REMOVAL, THE FABRIC LOOP THAT IS SEWN AROUND THE STEEL RING IN THE VELCRO STRAP TORE WITH MINIMAL FORCE CAUSING COMPLETE FAILURE OF THE STRAP.  IT IS UNCLEAR WHETHER THE MATERIAL DEGRADED AS A RESULT OF ENVIRONMENTAL CONDITIONS OR DUE TO CHEMICAL EXPOSURE.  A SB STRESSING THE IMPORTANCE OF INSPECTING THE VELCRO STRAPS WAS RECENTLY RECEIVED FROM THE MFG OF THE ELT.  UPON RECEIPT IT WAS FORWARDED TO ALL OTHER AVIONICS STAFF AND RECEIPT OF THE INFORMATION WAS CONFIRMED.  REPLACEMENT STRAPS ARE AVAILABLE FROM THE MFG. THE PN OF THE STRAP FOR USE WITH THE COMPACT AND ELT TRAY IS S1820512-01. THE PN OF THE STRAP FOR USE WITH THE ELT TRAY IS 0146075.  IT APPEARS THAT THESE STRAPS ARE ALSO NOT RELIABLE IN COLDER TEMPERATURES.
